1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Long does the effects of fent last and stay in your system?

Discussion in 'Fentanyl' started by eklypised, Nov 1, 2012.

  1. eklypised

    eklypised Silver Member

    Age:
    33
    Reputation Points:
    7
    Joined:
    Feb 17, 2006
    Messages:
    127
    So i orally took very small pieces of a 75mcg patch over the past 3 days. I did about 3/4s of it. Really didnt feel much but a little head change, only chewed the pieces for about 5 mins. How long does fent stay in your system? How long do the effects usally last from it? Is it safe for me to take my hydrocodones again now? Its been 30 hours since I last took it.
     
  2. baZING

    baZING

    Reputation Points:
    4,255
    Joined:
    Nov 15, 2009
    Messages:
    1,403
    Fentanyl, like most opioids, stays in your system for up to 72 hours depending on the speed of your metabolism. The effects do not last this long, though.

    Theoretically, that patch you chewed (when used as directed) is probably meant to last either 24-72 hours or even more, depending on the manufacturer. By chewing it up, however, you effectively turned that patch into an immediate-release, short acting opioid. Like most other short-acting opioids, the effects of immediate release fentanyl last somewhere in the ballpark of 3-6 hours. For what its worth, fentanyl is not particularly known for its euphoric qualities... or lack thereof... Which is most likely why you "didn't feel much but a little head change." Along with the great danger inherent with taking such a potent opioid, fentanyl is, IMO, one narcotic that should be used only for its intended purposes (that is, strong analgesia and sedation.)

    Even though the effects only last about as long as noted above when the time release properties of a patch are circumvented, I would give it as much time as possible before taking any hydrocodone. It's probaby safe to take it about 6 hours after last ingesting ANY fentanyl, assuming it's not a humongous dose of hydrocodone. Most immediate-release, short acting opioids are directed to be taken every 4-6 hours as needed. Like I said, though, I would wait as long as you can manage just to be on the safe side and help ensure the hydrocodone will be at least somewhat effective.

    To be honest, man, it's incredibly unwise for someone who normally takes hydrocodone to mess around with fent. Forget about the fact that it's so risky, but without taking into account different ROAs, fentanyl is 83-166 stronger than hydrocodone. (Hydrocodone is .6x as strong as morphine and fentanyl is 50-100x stronger than morphine.) After only 3 days of chewing on that patch, I would not be at all surprised if you find your hydrocodone to be far less effective than before the fent. You may not find this, but it is not outside of the realm of possibility at all. I am prescribed oxycodone and if I need to get IV dilaudid in the ER, even that takes a day or two to "recover" from, and fentanyl is much stronger than dilaudid. This potential sudden tolerance increase is applicable to both analgesic effectiveness and recreational value.

    I would personally recommend against doing this again, especially given you normally take hydrocodone. Fentanyl can kill those with much higher tolerances than you probably have. It destroys your tolerance and even short stints can be hard to return from. You're free to do whatever you choose but I would really think about repeating this experience. That just me, though.

    Be safe...
     
    Last edited: Nov 1, 2012
Tags: